| Model Number |
1405-2202 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/16/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the ao driver tip broke off as the surgeon was inserting a screw.The detached portion of the ao driver tip was retained in the head of a screw, which was implanted in the patient.A backup device was available to successfully complete the surgery.No other patient outcomes were reported.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file the mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.
Additional Manufacturer Narrative
It was reported that the driving end of an ao driver tip broke off as the surgeon was inserting a screw.The detached portion of the ao driver tip was retained in the head of a screw, which was implanted in the patient.A backup device was available to successfully complete the surgery.No other patient outcomes were reported.No device was returned for evaluation.The device history record was reviewed and no non-conformance's or issues during the manufacture or release of the product were identified that could have contributed to the issue reported.The most likely cause cannot be determined due to the device not being returned.However, it is likely that excessive torque was applied to the device during use, which can lead to torsional failure.The surgical technique includes multiple statements regarding the proper method for inserting screws into a plate.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.